Side Effect Of Antiepileptic Drug.

The side effects of antiepileptic drugs are allergic reaction, liver or pancreas damage, reduces the number of white blood cells and platelets, aplastic anemia, and liver failure. Signs of an allergic reaction are skin rash, runny nose, watery eyes, etc.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can anti-epileptic medications cause amnesia?

Query: Hi doctor,This is for my dad. He has epilepsy and is now 52 years old. Last Saturday, he went on his normal routine of getting ready but did not know what happened and he walked out of the house without any clothes. When we asked him if he was okay, he said yes. But after the whole episode, when w...  Read Full »


Dr. Shivam Om Mittal

Neurologist

Answer: Hi, Welcome to icliniq.com. Thank you for your question. History of epilepsy and intermittent episodes of confusion with loss of memory of the episode (amnesia) is concerning for seizures. For the workup of seizures, he should get routine brain wave testing (EEG - electroencephalogram) or a long...  Read Full »

What is the outlook for long term antiepileptic medications?

Query: Hello doctor, I have already put my query to a neurologist. Still, I would like to get opinion from you as well. My son is 3.5 years old. He has been diagnosed with benign childhood epilepsy. His MRI and CT were normal. There are epileptic form of discharge 8 Hz spikes from right occipital lobe. Us...  Read Full »


Dr. Parin Niranjanbhai Parmar

Paediatrician, Pediatric Allergy Asthma Specialist

Answer: Hi, Welcome to icliniq.com. I went through your query. I can understand your concern about long-term effects of antiepileptic medications. So, in reply to your query, I would like to make suggestions for your son as follows: Treatment of many types of childhood epilepsy requires long-term antiepilep...  Read Full »

Kindly prescribe antiepileptics for seizures in autistic patient.

Query: Hello doctor, I have an autistic and hyperactive person in my family, who is around 19 years of age. He has been having epileptic seizures for more than a year now. The medication he has been prescribed by the doctors right now is Tegretol (Tegral). However, we think it has may have side effects. I...  Read Full »


Dr. Hitesh Kumar

Neurologist

Answer: Hello,Welcome to icliniq.com. You are absolutely right that there may be side effects of prescribed medicine. There are many more alternative anti-epileptic medicines available. But every medicine has possibility of its own side effects. Consideration to change to alternative medicine is done if so...  Read Full »

Can febrile seizures be prevented by increasing the immunity?

Query: Hello doctor, I have a question about my soon to be 12-year-old son. Since he was 1 year old he has had febrile seizures about once a year. They only happen at night. When he is sick during the day I would give him Motrin or Tylenol. Through out the night and he would not have any symptoms. When he...  Read Full »


Dr. Rajyaguru

Neuro Surgeon, Neurologist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. I understand your concern. I would say that both you and your doctor are correct. Your doctor diagnosed epilepsy because: 1. Primary epilepsy is more common in those adolescents who had febrile seizures. 2. Along with the fact, the EEG (electroencephalogram) was sup...  Read Full »

Can sinus infection cause seizures?

Query: Hello doctor, I am writing to get a second opinion for my relative. He is a 19 year old male. He had a seizure last year and the second seizure was on last week. His EEG was normal and also had an MRI. The doctors said that he has chronic sinusitis with thickened mucosa and they started giving him...  Read Full »


Dr. Lalit Bansal

Paediatrician, Neurologist

Answer: Hi, Welcome to icliniq.com. We usually recommend antiepileptic if someone has two seizures within 24 hours. In approximately 70% cases, we may not be able to identify any specific cause for seizures, for example - infection, stroke, focal cortical dysplasia (FCD) and tumor, as in your case. S...  Read Full »

What are the side effects of long-term Clobazam use?

Query: Hello doctor, My son is 3.5 years old; studying in kindergarten. He has been diagnosed with benign childhood epilepsy. There is an epileptic form discharge of 8 Hz spikes from his right occipital lobe. His MRI and CT scan reports came normal. He feels involuntary movements in his left leg when he i...  Read Full »


Dr. Ajay Panwar

Internal Medicine Physician, Neurologist

Answer: Hi, Welcome to icliniq.com. It is good to know that your child's seizures are under control with medication. Tablet Clobazam is mainly used to control acute seizures and used for a short duration. The main drawback with long term use of Clobazam is physical dependence. It is observed that, if th...  Read Full »

Is the behavioral changes in my child due to antiepileptic drugs?

Query: Hi doctor, My son is 3 years 9 months now. He has been diagnosed with benign childhood epilepsy. He is taking Clobazam 15 mg at night and Topiramate 100 mg per day for last four months. His seizures are under control and he attends LKG. The issue is that he is not able to concentrate in his studies...  Read Full »


Dr. Deepak Patel

Child Health Specialist, Paediatrician

Answer: Hi Welcome to icliniq.com. I have read your question in detail. The initial dose of Topiramate is 1 mg/kg/day which is gradually increased to 5-10 mg/kg/day. Your child is getting 100 mg Topiramate which is around 6 mg/kg/day. So, the dosage of Topiramate is correct. There are some side effects ...  Read Full »

Is it common to feel dizzy while switching from Phenytoin to Briviact?

Query: Hello doctor, I recently tried switching medicines from Phenytoin to Briviact. Last night, was the first time I tried it. I am transitioning off the Phenytoin. I became dizzy, disoriented and felt very weird. I have not had a seizure in the last 9 years. But, I was not ready to go off the medicines,...  Read Full »


Dr. Rajyaguru

Neuro Surgeon, Neurologist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. Drowsiness and sleepiness are the most common side effect of the Briviact (Brivaracetam). Usually, this side effect will get reduced over three to four days. If it does not improve, then I think you should switch back to Phenytoin.  As you said, there were no seizures ...  Read Full »

Are my symptoms a side effect of Epanutin?

Query: Hello doctor, I feel I can see everything around me at the same time, although I am focusing on some other thing. When someone sitting next to me or across me makes any movement like scratching their nose, shoulder, knee or even twitch an arm, then I quickly look in that direction and back. I fee...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. Yes, the symptoms that you are explaining could result from drugs like Epanutin (Phenytoin). I suppose you should mention this to your doctor and let them evaluate if you could be shifted to other antiepileptic drugs like Valproic acid. For further information consult a n...  Read Full »

Will taking Dilantin mistakenly cause any serious problem?

Query: Hello doctor, I want to know that if someone (who is not suffering from any epilepsy or seizure disorder) has mistakenly taken Dilantin 300 mg daily (sometimes 100 mg) for 15 to 30 days, what will happen? Is he going to suffer from seizure disorder or other health issues? What has to be done to sto...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi. Welcome to icliniq.com. Usually, no side effects would happen in such case. It is not that the person would develop seizure disorder on stopping the medicines. However, medicine should not be abruptly withdrawn. It should be slowly tapered and stopped under the guidance of your physician. In c...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.